Alert archive / Ohio / Frost Advisories in 2015
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 27, 2015, 2:14 PM EDT for 6 counties in Ohio. It took effect at Apr 28, 2015, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2015, 2:14 PM EDT (18:14 UTC)
- In effect from
- Apr 28, 2015, 2:00 AM EDT
- Expired
- Apr 28, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Perry County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WWUS71 KRLX 271814 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 214 PM EDT MON APR 27 2015 OHZ066-075-083>086-280215- /O.NEW.KRLX.FR.Y.0002.150428T0600Z-150428T1300Z/ PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS 214 PM EDT MON APR 27 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
655 WWUS71 KRLX 280112 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 912 PM EDT MON APR 27 2015 OHZ066-075-083>086-280915- /O.CON.KRLX.FR.Y.0002.150428T0600Z-150428T1300Z/ PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS 912 PM EDT MON APR 27 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
129 WWUS71 KRLX 280815 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 415 AM EDT TUE APR 28 2015 OHZ066-075-083>086-281300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-150428T1300Z/ PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS 415 AM EDT TUE APR 28 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S FOR DAWN...RISING STEADILY BY MID MORNING. * IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE PLANTS OR VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
927 WWUS71 KRLX 281252 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 852 AM EDT TUE APR 28 2015 OHZ066-075-083>086-281400- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-150428T1300Z/ PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS 852 AM EDT TUE APR 28 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES ARE RAPIDLY CLIMBING OUT OF THE 30S THIS MORNING. THE FROST ADVISORY IS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 27, 1:50 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 27, 1:50 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 150 PM EDT MON APR 27 2015 .SYNOPSIS... MID/UPPER LEVEL DISTURBANCE MOVES EAST OF AREA TONIGHT. DRY TUESDAY. MOISTURE CREEPS NORTH WEDNESDAY FROM WEAKENING SOUTHERN SYSTEM. NORTHERN TROUGH SWEEPS THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... 9 AM UPDATE...TWEAKED SKY GRIDS. OTHERWISE...NO SIGNIFICANT CHANGES WERE NECESSARY. WITH FREEZING LEVELS AROUND 3500-4000 FEET...ANY SHOWER THIS AFTERNOON COULD HAVE SOME GRAUPEL WITH IT...ALONG WITH THE POSSIBILITY OF HIGHER ELEVATION SNOW SHOWERS. PREVIOUS DISCUSSION FOLLOWS... HAVE A COUPLE 500MB RIPPLES AND VORT MAXES TO FOCUS ON FOR THIS NEAR TERM PERIOD. THE FIRST IS EVIDENT BY CLOUDS IN OHIO AND EASTERN KENTUCKY. DO NOT EXPECT MUCH MORE THAN SOME CLOUDS WITH THIS ONE AS IT PASSES THIS MORNING DUE TO DRY AIR IN PLACE. THE SECOND FEATURE HAS SOME ASSOCIATED SHOWERS OVER LAKE HURON AND EASTERN MICHIGAN. EXPECT THIS FEATURE TO ROTATE ACROSS CWA THIS AFTERNOON AND EVENING. HAVE SHOWERS WITH THIS...WITH THE BEST CHANCE ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA FROM 18Z TO 00Z. 850MB TEMPS ACROSS THE NORTHEAST WILL BE NEAR ZERO...AND EVEN DROPPING BELOW ZERO LATE THIS EVENING. BECAUSE OF THIS...HAVE SNOW SHOWERS ABOVE 3500 FT...WITH EVEN A DUSTING TO HALF INCH OF ACCUMULATION AT THE HIGHEST ELEVATIONS. TODAY WILL BE ANOTHER COOL DAY. MINIMAL CHANGES MADE TO THE FORECAST HIGHS. ALSO EXPECT A DECENT NORTHERLY BREEZE TODAY...WITH GUSTS OF 10-20 KTS ACROSS LOWER ELEVATIONS AND 20-30 KTS IN THE MOUNTAINS. SOMEWHAT UNCERTAIN HOW QUICKLY CLOUDS WILL SCATTER OUT TONIGHT...WHICH MAKES THE LOW TEMPERATURE DIFFICULT. ONLY MADE INSIGNIFICANT CHANGES TO PREVIOUS NUMBERS USING A CONSENSUS BLEND. THIS STILL KEEPS UP ON THE UPPER END OF THE FROST RANGE...SO HAVE SOME PATCHY FROST IN THE FORECAST. NOT CONFIDENT ENOUGH IN WIDESPREAD DAMAGING FROST TO ISSUE AN ADVISORY BUT WILL CONTINUE MENTION IN THE HWO. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A STRANGE MID/UPPER LEVEL PATTERN AS MID/UPPER LOW LINGERS OFF NORTHEAST COAST. OVERALL...A RATHER WEAK LOW LEVEL FLOW IN OUR VICINITY. ANOTHER SOUTHERN MID LEVEL DISTURBANCE WEAKENS AS IT LIFTS TOWARD SOUTHERN COUNTIES ON WEDNESDAY. WILL NOT BE TOO EAGER MOVING CHANCE POPS INTO OUR NORTHERN COUNTIES...BUT DID INCREASE POPS TOWARD LKLY IN THE BKW VCNTY ON SOUTH INTO SW VIRGINIA WEDNESDAY AFTERNOON. THE ONLY SOLUTION I SAW THAT KEPT IT TOTALLY BONE DRY WAS THE CANADIAN. MEANWHILE...THE NOTABLE CHANGE FROM YESTERDAY IS THE NORTHERN STREAM DISTURBANCE DROPPING SOUTH FROM WESTERN ONTARIO ON WEDNESDAY. 00Z MODEL CONSENSUS IS TO DROP THIS DISTURBANCE A BIT FURTHER WEST INTO THE MID/UPPER OHIO VALLEY ON THURSDAY. AS A RESULT...HAD TO INCREASE POPS ON THURSDAY AND LINGER THE HIGHER POPS LONGER INTO THURSDAY EVENING. SEEMS TO BE THE APPROPRIATE WAY TO END THE WET MONTH OF APRIL. THOUGH WITH PRECIPITABLE WATER BELOW AN INCH...NO WATER CONCERNS WITH THESE SYSTEMS. EVEN LINGERED CHANCE POPS UNTIL FRIDAY MORNING OVER THE MOUNTAIN COUNTIES. NO MENTION OF THUNDER THROUGH THIS TIME FRAME. LOWERED MAXIMUM TEMPERATURE A BIT IN OUR SOUTH ON WEDNESDAY...BUT NOT A STRONG UPSLOPE FLOW THIS TIME AROUND. THINKING MAXIMUM TEMPERATURE ON WEDNESDAY MAY ACTUALLY BE WARMER NORTH OF CRW THAN SOUTH OF CRW...BASED ON LESS CLOUDS AND DRIER. ALSO STARTED TO LOWER MAXIMUM TEMPERATURE ON THURSDAY BASED ON INCREASE CHANCES OF SHOWERS. && .LONG TERM /FRIDAY THROUGH MONDAY/... LONG TERM MARKS A PATTERN CHANGE WITH THE UPPER LEVEL LOW LIFTING OFF THE MID ATLANTIC COAST WITH ZONAL FLOW TAKING OVER...EVOLVING INTO SLIGHT RIDGING BY DAY 7. OVERALL...500MB HEIGHTS WILL INCREASE...SO WILL SEE A WARM UP INTO NEXT WEEKEND. BAROCLINIC ZONE WILL SET UP OVER THE NORTHERN CWA WHICH COULD BECOME A FOCUS FOR CONVECTION...BUT WILL LEAVE THUNDER OUT OF THE FORECAST FOR NOW GIVEN THE LOW POPS THAT DO NOT CLIMB HIGHER THAN LOW END CHANCE. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... 18Z MONDAY THRU 18Z TUESDAY... MAINLY VFR CONDITIONS...HOWEVER...MVFR CONDITIONS ARE EXPECTED AT TIMES ACROSS THE NORTH IN -SHRA FROM A PASSING DISTURBANCE...PARTICULARLY AT SITES...KPKB..KCKB...AND KEKN. SITES WILL GENERALLY LIFT TO VFR AFTER 10-14Z. COULD BE SOME PATCHY RIVER VALLEY FOG AFTER 08Z...PARTICULARLY ACROSS THE SOUTH AND WEST...BUT THIS IS UNCERTAIN AT THIS POINT. AFTER 14Z...EXPECT WIDESPREAD VFR CONDITIONS WITH LIGHT SURFACE WINDS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: MVFR CIGS MAY BE MORE WIDESPREAD TONIGHT THAN CURRENTLY FORECAST. MAY GET RIVER VALLEY FOG TONIGHT IF SKIES CLEAR. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... IFR CONDITIONS POSSIBLE THURSDAY IN RAIN SHOWERS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL/26 NEAR TERM...SL SHORT TERM...KTB LONG TERM...26 AVIATION...SL
Hazardous weather outlook, Apr 27, 4:13 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 413 AM EDT MON APR 27 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-280815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING- 413 AM EDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE TEMPERATURE COULD DROP INTO THE MID AND UPPER 30S LATE TONIGHT AND VERY EARLY TUESDAY MORNING. PATCHY FROST MAY BE SEEN IN THE USUAL COOLER LOCATIONS. IF THE PROBABILITY OF DAMAGING...WIDESPREAD FROST INCREASES...A FROST ADVISORY WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032-035>040-046-047-280815- TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 413 AM EDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.